Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Charleston, SC

March 23, 2012Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 23, 2012, 6:13 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Mar 23, 2012, 7:15 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 6:14 PM EDTTSTM WND DMGReidsville, GAA TRAINED SPOTTER REPORTED A TREE DOWN IN REIDSVILLE GEORGIA ALONG HIGHWAY 23.
Mar 23, 6:14 PM EDTHAIL 11 Nnw Reidsville, GATHE PUBLIC REPORTED DIME TO QUARTER SIZE HAIL.
Mar 23, 6:17 PM EDTHAIL 11 N Reidsville, GATHE PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL COVERING THE GROUND AND LASTING 10 ADDTIONAL MINUTES.
Mar 23, 6:31 PM EDTHAIL 1.252 S Collins, GATHE PUBLIC REPORTED HALF DOLLAR SIZE HAIL NEAR COLLINS GEORGIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS52 KCHS 232213
SVRCHS
GAC109-267-232315-
/O.NEW.KCHS.SV.W.0031.120323T2213Z-120323T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 715 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR REIDSVILLE...MOVING NORTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  REIDSVILLE...GORDONIA ALTAMAHA STATE PARK...COLLINS...MANASSAS...
  BELLVILLE...HAGAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3214 8220 3228 8201 3227 8197 3228 8190
      3224 8182 3222 8181 3220 8181 3218 8178
      3213 8178 3210 8173 3195 8215 3206 8221
TIME...MOT...LOC 2214Z 229DEG 14KT 3209 8211

$$
3 follow-up statements
595 
WWUS52 KCHS 232231
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI MAR 23 2012

GAC109-267-232315-
/O.CON.KCHS.SV.W.0031.000000T0000Z-120323T2315Z/
TATTNALL GA-EVANS GA-
631 PM EDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EVANS AND NORTHERN TATTNALL COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MANASSAS...MOVING NORTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 614 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL IN REIDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3228 8201 3227 8197 3228 8190 3224 8184
      3224 8182 3220 8181 3218 8178 3213 8178
      3210 8173 3199 8203 3209 8212 3218 8214
TIME...MOT...LOC 2230Z 229DEG 14KT 3213 8205

$$
442 
WWUS52 KCHS 232304
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT FRI MAR 23 2012

GAC267-232314-
/O.CAN.KCHS.SV.W.0031.000000T0000Z-120323T2315Z/
TATTNALL GA-
704 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TATTNALL COUNTY
HAS BEEN CANCELLED...

LAT...LON 3228 8199 3227 8193 3228 8190 3224 8185
      3224 8182 3222 8182 3220 8192 3224 8202
      3227 8202
TIME...MOT...LOC 2304Z 229DEG 14KT 3226 8192

$$

GAC109-232315-
/O.CON.KCHS.SV.W.0031.000000T0000Z-120323T2315Z/
EVANS GA-
704 PM EDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN EVANS COUNTY...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR UNDINE...MOVING NORTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3228 8199 3227 8193 3228 8190 3224 8185
      3224 8182 3222 8182 3220 8192 3224 8202
      3227 8202
TIME...MOT...LOC 2304Z 229DEG 14KT 3226 8192

$$
905 
WWUS52 KCHS 232311
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT FRI MAR 23 2012

GAC109-232320-
/O.EXP.KCHS.SV.W.0031.000000T0000Z-120323T2315Z/
EVANS GA-
711 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EVANS COUNTY WILL
EXPIRE AT 715 PM EDT...

AT 710 PM EDT...RADAR INDICATED THAT THE STRONGEST PART OF THE 
THUNDERSTORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE WARNED 
AREA...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3228 8199 3227 8193 3228 8190 3224 8185
      3224 8182 3222 8182 3220 8192 3224 8202
      3227 8202
TIME...MOT...LOC 2310Z 229DEG 14KT 3228 8190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:48 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 23, 3:48 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH SATURDAY AND WILL MOVE THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY. LOW PRESSURE WILL DEVELOP NORTH OF
THE AREA SUNDAY AND WILL MOVE AWAY FROM THE REGION THROUGH MONDAY.
ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTH
MONDAY NIGHT...THEN HIGH PRESSURE WILL BUILD INTO THE THROUGH THE
MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT COULD ADVANCE THROUGH THE
AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATE THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS JUST TO
THE WEST CONTINUE TO DEVELOP AND SLOWLY MOVE EASTWARD INTO THE
FORECAST AREA. PREVIOUS REASONING FOR AFTERNOON POP TREND SEEMS TO
BE WORKING OUR REASONABLY WELL SO NO ADJUSTMENTS WERE MADE. I STILL
ADVERTISE A PERIOD OF LIKELY POPS ACROSS SE GA LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH A DIMINISHING TREND INTO THE
OVERNIGHT. OVERALL SEVERE THREAT CONTINUES TO BE LOW...BUT AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE TOTALLY RULED OUT. RIGHT
NOW THE ACTIVITY IS MADE OF UP PULSE STORMS WITH SOME DISORGANIZED
MULTICELLS PRESENT. DCAPE VALUES ARE UP TO AROUND 800 ACROSS
PORTIONS OF THE AREA SO SOME THREAT OF GUSTY WINDS AND PERHAPS HAIL
IS POSSIBLE FOR THE STRONGEST STORMS THAT DEVELOP THROUGH THE
AFTERNOON. OTHERWISE...TEMPS WILL LINGER IN THE LOW TO MID 80S OVER
THE NEXT FEW HOURS.

TONIGHT...THE BAND OF DEEPER MOISTURE ASSOCIATED WITH THE AREA OF
SHOWERS AND STORMS AHEAD OF THE MAIN COLD FRONT WILL PROGRESS ACROSS
THE FORECAST AREA AS THE UPPER RIDGE MOVES OFF TO THE EAST IN
RESPONSE TO HEIGHT FALLS FROM THE UPPER LOW. THE SHOWERS/STORMS
ACROSS SE GA THIS AFTERNOON WILL WEAKEN WITH THE LOSS OF HEATING AND
PUSH EASTWARD OVERNIGHT. I HAVE LET THE POPS FALL OFF TO HIGH CHANCE
OVERNIGHT FAVORING AREAS FURTHER TO THE NORTH AND EAST ACROSS THE
TRI-COUNTY AREA. OTHERWISE I THINK WE WILL SEE A RELATIVE LULL IN
SHOWER ACTIVITY THROUGH DAY BREAK. THE OTHER CONCERN FOR THE
OVERNIGHT IS THE POTENTIAL FOR FOG. WITH MOSTLY CLOUDY SKIES IN
PLACE FROM THE ONGOING SHOWERS/STORMS AS WELL AS INCREASING MID/HIGH
CLOUDS SHOULD PREVENT MUCH FOG FROM DEVELOPING. MODEL GUIDANCE
DOESN/T HIT IT TOO HARD AND IT APPEARS BASED OFF SREF PROBS THAT THE
BEST CHANCES FOR FOG WILL BE ACROSS SE GA. THIS AREA COULD SEE SKIES
SCATTER OUT FOR A FEW HOURS CLOSER TO DAY BREAK...BUT ALL IN ALL THE
OVERALL FOG THREAT APPEARS LOW. MIN TEMPS WILL BE QUITE WARM...ONLY
FALLING INTO THE LOW TO MID 60S TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
EARLY SATURDAY...AN INITIAL BAND OF ENHANCED/DEEP LAYER MOISTURE WILL
PUSH OFFSHORE...AND A LULL IN PRECIPITATION IS POSSIBLE UNTIL LATE
SATURDAY MORNING/EARLY SATURDAY AFTERNOON. THUS...LOWERED POPS TO
SLIGHT CHANCE/CHANCE FOR A FEW HOURS SATURDAY MORNING. THEN...AS A
SPRAWLING/WELL DEFINED UPPER LOW/ASSOCIATED COLD POOL TURN TOWARD
THE SOUTHEAST...MOISTURE ADVECTION FEATURING PWATS EXCEEDING 1.5
INCHES AND DEEP LAYER FORCING/ASCENT SUPPORTED IN PART BY MID/UPPER
LEVEL HEIGHT FALLS AND MASS DIVERGENCE WILL SUPPORT EXPANDING
COVERAGE OF DEEP/MOIST CONVECTION. DETAILS OF PRECIPITATION SCENARIO
REMAIN SOMEWHAT UNCLEAR. IN GENERAL...GUIDANCE DEPICTS A BAND OF
PRECIPITATION DEVELOPING CLOSE TO THE COAST...WHERE SEA BREEZE
CONVERGENCE WILL OCCUR...WHILE ANOTHER BAND OF CONVECTION DEVELOPS
UPSTREAM WITHIN AN AXIS OF LOW LEVEL CONVERGENCE/CLOSER TO THE UPPER
LOW. IN REALITY...MULTIPLE BANDS OF SHOWERS/THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE REGION...THUS AFTERNOON POPS ARE GRADUATED
SLIGHTLY FROM LIKELY INLAND TO CATEGORICAL CLOSER TO THE COAST.

CLOUD COVER AND ASSOCIATED REDUCED INSTABILITY SHOULD LIMIT
THE POTENTIAL FOR SEVERE WEATHER. DESPITE LIMITED SURFACE BASED
INSTABILITY...COOLING MID LEVEL TEMPERATURES/STEEPENING MID LEVEL
LAPSE RATES AND INCREASING 0-6 KM BULK SHEAR WILL SUPPORT
ORGANIZED/MULTICELL THUNDERSTORMS WITH EMBEDDED SUPERCELLS WHICH
COULD PRODUCE ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL ESPECIALLY
SATURDAY AFTERNOON.

SATURDAY NIGHT INTO SUNDAY...THE UPPER LEVEL LOW/ASSOCIATED COLD
POOL AS COLD AS -22C AT 500 MB WILL PROGRESS SOUTHEAST AND SHOULD
PASS DIRECTLY OVER THE FORECAST AREA. AHEAD OF THE UPPER TROUGH
AXIS...NUMEROUS PARAMETERS INCLUDING 500-300 MB Q VECTOR CONVERGENCE
AND INCREASING 700-300 HEIGHT FALLS INDICATE DEEP LAYER
FORCING/ASCENT...SUPPORTING AT LEAST SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. WHILE SURFACE BASED DIURNAL/PRECIPITATION INDUCED
STABILIZATION SHOULD OCCUR...STEEP MID LEVEL LAPSE RATES AND DYNAMIC
FORCING SUGGEST THAT THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS...MAINLY FEATURING A THREAT FOR LARGE HAIL...COULD
CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY.

AS THE MAIN VORTMAX/CORE OF THE COLD POOL PUSH OFFSHORE SUNDAY
AFTERNOON...PRECIPITATION COVERAGE SHOULD WANE. HOWEVER...IF THE
UPPER LOW ADVANCES MORE SLOWLY THAN EXPECTED AND/OR LOW LEVEL
OFFSHORE FLOW REMAINS SUFFICIENTLY LIGHT...SEA BREEZE CONVERGENCE
AND COLD TEMPERATURES ALOFT COULD SUPPORT ANOTHER ROUND OF
THUNDERSTORMS WITH AN ISOLATED HAIL/DAMAGING WIND THREAT SUNDAY
AFTERNOON.

POPS GRADUALLY DIMINISH BELOW 15 PERCENT SUNDAY NIGHT AND REMAIN
VERY LOW MONDAY. TEMPERATURES SUNDAY SHOULD AVERAGE A COUPLE OF
DEGREES COOLER THAN SATURDAY...THEN TEMPERATURES MONDAY WILL WARM
INTO THE UPPER 70S/LOWER 80S MOST LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A DRY COLD FRONT IS EXPECTED TO CROSS THE AREA MONDAY NIGHT...THEN
SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH TUESDAY.
TEMPERATURES TUESDAY SHOULD TOP OUT A COUPLE OF DEGREES COOLER THAN
MONDAY ALTHOUGH STILL ABOVE NORMAL FOR LATE MARCH. BUILDING HEIGHTS
ALOFT WILL THEN SUPPORT A PERSISTENT SURFACE HIGH THROUGH THURSDAY.
AN ISOLATED SHOWER CANNOT BE RULED OUT TUESDAY NIGHT OR WEDNESDAY
ESPECIALLY OVER THE GA WATERS AS A WEAK COASTAL TROUGH DEVELOPS.
HOWEVER DRY WEATHER WILL FOR THE MOST PART PREVAIL WITH TEMPERATURES
5-8 DEGREES ABOVE NORMAL THROUGH MIDWEEK. A BACKDOOR COLD FRONT WILL
PROBABLY DROP IN FROM THE NORTH THURSDAY NIGHT OR FRIDAY BUT AT THIS
POINT MOISTURE APPEARS TOO LIMITED TO JUSTIFY ANY POPS ABOVE 15
PERCENT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM TAF CONCERNS REVOLVE AROUND THE THUNDERSTORM POTENTIAL
THIS AFTERNOON. THE BEST COVERAGE IS EXPECTED TO BE FURTHER WEST
ACROSS SE GA AND CLOSER TO KSAV THAN KCHS. I HAVE ADDED A TEMPO
GROUP FOR SHOWERS AND A CB AT KSAV TO COVER THE LATE AFTERNOON
THROUGH EVENING TIME PERIOD. WHATEVER CONVECTION GETS GOING TO THE
WEST WILL THEN MOVE EASTWARD TONIGHT...THOUGH IT WILL BE A ON
WEAKENING TREND. BY THE TIME IT MAKES IT TO KCHS...IT WILL LIKELY
BE JUST AN AREA OF SHOWERS. I HAVE JUST GONE WITH VCSH FOR NOW AT
KCHS IN THE EARLY MORNING HOURS DUE TO THE UNCERTAINTY WITH HOW
THE CONVECTION WILL EVOLVE. CONDITIONS ARE EXPECTED TO PRIMARILY
BE VFR OVERNIGHT...THOUGH SOME OF THE MODEL GUIDANCE HINTS AT
POTENTIAL MVFR CIGS/VSBYS AT TIMES THROUGH SUNRISE. THIS WILL BE
MOSTLY LIKELY AT KSAV WHERE THE SHOWER/THUNDERSTORM ACTIVITY WILL
WANE THE EARLIEST WITH THE POTENTIAL FOR SOME PARTIAL CLEARING
THEREAFTER. HAVE ADDED A PERIOD OF MVFR FOG FOR NOW BUT IF
CLEARING INCREASES...CONDITIONS COULD BE LOWER.

TOMORROW AS THE FRONT MOVES INTO THE AREA...SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION. HAVE
INTRODUCED SHRA MENTION WITH A CB STARTING AT 15Z. THIS WILL
REQUIRE SOME FINE TUNING AS THE TIME DRAWS CLOSER.

EXTENDED AVIATION OUTLOOK...PERIODIC CIG/VSBY RESTRICTIONS POSSIBLE
SATURDAY NIGHT INTO SUNDAY IN SCATTERED TO NUMEROUS SHOWERS/TSTMS.
THEN...VFR THROUGH MIDWEEK.

&&

.MARINE...
A COLD FRONT AND ASSOCIATED STRENGTHENING LOW LEVEL JET WILL DRAW
CLOSER TO THE LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL BE ON
THE INCREASE BUT ARE EXPECTED TO STAY BELOW SCA CRITERIA. 10-15 KTS
WILL BE PREVALENT BY THE PRE DAWN HOURS ON SATURDAY. SEAS ARE ALSO
EXPECTED TO REMAIN BELOW SCA CRITERIA...BUT WILL BE ON THE INCREASE
WITH THE STRENGTHENING WINDS. PERSISTENT 2-3 FT SWELL ENERGY WILL
CONTINUE THROUGH SATURDAY MORNING WITH COMBINED SEAS INCREASING TO
2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND.

S/SW FLOW WILL STRENGTHEN SATURDAY INTO SATURDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. HOWEVER...WINDS SHOULD REMAIN BELOW
SCA THRESHOLDS...AND 6 FT SEAS WILL MOST LIKELY REMAIN OUTSIDE
AMZ374. THEN...AS THE COLD FRONT PUSHES OFF THE COAST AND LOW
PRESSURE DEVELOPS NORTH OF THE WATERS SUNDAY...WINDS WILL BECOME
OFFSHORE BUT WILL REMAIN SOMEWHAT ELEVATED IF STILL BELOW SCA
LEVELS. MONDAY NIGHT...ANOTHER COLD FRONT WILL CROSS THE WATERS FROM
NORTH TO SOUTH AND HIGH PRESSURE WILL BUILD FROM THE NORTH.
INITIALLY...A SURGE OF E/NE WINDS AND BUILDING SEAS COULD PRODUCE A
PERIOD OF SCA CONDITIONS FOR SOME AREAS. HOWEVER...THE HIGH WILL
CONTINUE TO SHIFT SOUTH TUESDAY THROUGH MIDWEEK...AND RELAXING WINDS
WINDS SHOULD BE ACCOMPANIED BY SUBSIDING SEAS.

RIP CURRENTS...MODERATE RISK INTO THIS EVENING. LOW RISK SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SPR
NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, Mar 23, 3:48 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-242000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
348 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.

GAZ117-119-139-141-SCZ048>051-242000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
348 PM EDT FRI MAR 23 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.

In the hours before

Special weather statement, Mar 23, 4:04 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT FRI MAR 23 2012

GAZ087-088-100-232030-
BULLOCH-JENKINS-SCREVEN-
404 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
BULLOCH COUNTIES THROUGH 430 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BUTTS...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...MILLEN...PERKINS...ROCKY FORD AND SCARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8190 3295 8182 3291 8176 3258 8181
      3254 8201 3257 8203 3261 8201 3264 8205
      3282 8212
TIME...MOT...LOC 2004Z 235DEG 13KT 3273 8201
Special weather statement, Mar 23, 4:14 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI MAR 23 2012

GAZ114-115-232045-
EVANS-TATTNALL-
414 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 445 PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BAY BRANCH...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...HAGAN AND MANASSAS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3228 8190 3224 8183 3207 8174 3205 8176
      3202 8207 3216 8210
TIME...MOT...LOC 2015Z 255DEG 12KT 3211 8197
Special weather statement, Mar 23, 4:29 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI MAR 23 2012

GAZ087-088-SCZ040-232115-
ALLENDALE-JENKINS-SCREVEN-
429 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 515 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...HILLTONIA...MILLEN...MILLHAVEN...
ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3293 8179 3292 8177 3307 8153 3301 8149
      3295 8151 3290 8148 3290 8147 3288 8148
      3287 8145 3285 8146 3284 8142 3279 8142
      3264 8190 3283 8200
TIME...MOT...LOC 2029Z 247DEG 19KT 3277 8183

BSH
Special weather statement, Mar 23, 6:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI MAR 23 2012

GAZ116-138-232230-
INLAND BRYAN-INLAND LIBERTY-
602 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF LETFORD...MOVING NORTHEAST AT
10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3206 8175 3209 8172 3210 8173 3218 8170
      3218 8166 3218 8164 3207 8147 3197 8172
      3201 8178
TIME...MOT...LOC 2202Z 221DEG 7KT 3201 8172

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:04 PM EDTSpecial Weather StatementCHSJenkins26 min
Mar 23, 4:14 PM EDTSpecial Weather StatementCHSEvans, Tattnall31 min
Mar 23, 4:29 PM EDTSpecial Weather StatementCHSJenkins, Screven46 min
Mar 23, 6:02 PM EDTSpecial Weather StatementCHSBryan28 min
Mar 23, 6:27 PM EDTSpecial Weather StatementCHSBulloch63 min
Mar 23, 6:34 PM EDTSpecial Weather StatementCHSEffingham56 min
Mar 23, 6:45 PM EDTSpecial Weather StatementCHSBryan30 min
Mar 23, 6:48 PM EDTSevere Thunderstorm WarningCHSBryan, Effingham26 min
Mar 23, 6:55 PM EDTSevere Thunderstorm WarningCHSEffingham33 min
Mar 23, 7:35 PM EDTSpecial Weather StatementCHSLong, McIntosh25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.